Letters

(gamma)-Hydroxybutyrate is a new recreational drug that may lead to loss of consciousness

BMJ 1996; 313 doi: https://doi.org/10.1136/bmj.313.7054.424a (Published 17 August 1996) Cite this as: BMJ 1996;313:424
  1. Ian M Stell,
  2. John M Ryan
  1. Lecturer Accident and Emergency Department, Guy's Hospital, London SE1 9RT
  2. Consultant Accident and Emergency Department, Royal Sussex County Hospital, Brighton BN2 5BE

    EDITOR,—We were interested in A Richard Green and Guy M Goodwin's editorial on ecstasy and neurodegeneration.1 We wish to draw attention to another recreational drug, which is taken in similar circumstances to ecstasy, whose use can lead to acute neurological effects.

    (gamma)-Hydroxybutyrate—also known as GHB, sodium oxybate, GBH, and liquid ecstasy—has been available in Britain since 1994, mostly in night clubs around London. It has recently become more readily available, and the National Poisons …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe